Jump to content
Important Survey - Please Participate ×

Benzo withdrawal or electrical injury?


[Ts...]

Recommended Posts

 

Hi Buddies. 

I put this in Withdrawal & Recovery Support because I think it's the closest fit. Feel free to direct me elsewhere if there's something more suited. 

I’m in a pretty rough spot, and my story is at least relatively unique so this will be very long, but I’m not sure how to abridge without omitting important information:

I started taking Benzos in 2011 for insomnia. I started out with Klonipin, but soon after moved to Vallum. I was on 10 milligrams until 2016, when I tapered down to 5 milligrams in 2 months without any side effects whatsoever. 

In December 2019, I discovered an herb called Kratom. It was sold in Dutch headshops across the Netherlands. I tried a brand called Jetpack Kratom Silver (silver being the medium dose within a range of bronze to gold). When I took it the first time, it gave me a euphoria like I have never experienced from any drug. From then on, I took it once or twice weekly, experiencing the same or close to euphoria as I did the first time, until early March 2020, when I noticed it was beginning to wane. I continued chasing the feeling until late April or early May, when the effect had undeniably flatlined. I was very disappointed that I had lost something that finally made me feel alive, but I had no idea what awaited me. 

Fairly quickly I noticed that I wasn’t able to feel any excitement, joy or even mild pleasure at in life at all, yet I was still fully capable of running the gamut of negative emotions. My resting emotional state became anhedonic while just as (if not more susceptible) to the negative side of emotion. In desperation, I frantically researched my condition until I first came across the term “anhedonia.” While researching that, I came across what was proposed to be a solution, called transcranial magnetic stimulation (TMS), an allegedly  ‘non-invasive’ non-medication treatment option and begged my psychologist to refer me. I did not know the meaning of the word desperation at the time. 

So, I took the plunge for TMS (likely the single biggest mistake I’ve ever made and ever will make). I had 7 treatments without any side effects at all. The 8th time, the tech, for whatever reason, simply could not calibrate the device correctly. She was measuring, calibrating, remeasuring recalibrating ad nauseum. Finally, it ended up in a sort of "screw it" situation and the device wound up in the side of my temple rather than the top right of my head. I didn't think much of it as they assured me that there was no possible danger to be threatened by this device, which I know all too well now, is a particularly iniquitous lie. I trusted a system of harm that I could never fathom would exist at the time. Since that day, I’ve had the following symptoms: Lightheadedness (no other way to describe this odd alteration in my consciousness), scalp tension, headaches, eye pain, eye dryness, eye floaters and an alteration in my vision, kind of like a fish bowl camera lens. These symptoms aren’t always present, but they show up daily and usually suck up most of my days. They are often triggered or worsened by computer screens. I also have brand new intolerances to medications and supplements such as NSAIDs, magnesium, and probably many more I’m not aware of. 

After I got fully off of Valium, I don’t feel any better or any worse than I did when i was on five milligrams, aside from the return of my chronic case of insomnia. My last 45 days  was at .5 miligrams, and the 2 months before that was 1 milligram. Even so, my mother *insists* that what I’m experiencing is benzo withdrawal/toxicity. She claims (and others have suggested) that the TMS triggered latent toxicity in my brain, but I have yet to see any concrete evidence that would corroborate this being a possibility. I realize virtually anything can happen, and my symptoms are closer to what’s seen here than what’s seen on the very limited TMS damage victims, but then again, brain injuries are so untargeted, aspecific and unpredictable that it could go either way. I am at such a loss… I really can’t figure it out. 

I’m honestly hoping that these life-shattering symptoms are a result of benzo toxicity, because at least then I would have hope for healing. I can’t imagine how I’d be able to endure these horrible head symptoms for the rest of my days…

Any insights or theories (or anything at all) would be vastly appreciated. Thank you so much for reading. 
 

 

Edited by [Ts...]
Link to comment
Share on other sites

MODS!! I forgot to complete the title! It should read "Benzo withdrawal or diffuse electrical injury" 

 

I'm not seeing a way to go in and change it. Please change if possible!

Link to comment
Share on other sites

Hey Colin! 

So sorry about this, but I'm not seeing an option to edit the title. The 3 horizontal dots only provide a "share" option

Link to comment
Share on other sites

I've replied to your PM with instructions. But I'll repeat them here for the benefit of others.

Click the 'meatball' menu at the top-right of the opening post of your thread => select 'edit' => edit the title => click 'edit topic' below the text box.

Link to comment
Share on other sites

30 minutes ago, [[C...] said:

I've replied to your PM with instructions. But I'll repeat them here for the benefit of others.

Click the 'meatball' menu at the top-right of the opening post of your thread => select 'edit' => edit the title => click 'edit topic' below the text box.

image.png.ee42ba3318502efa75b48dc1e96970f3.png

Link to comment
Share on other sites

Hmm. Give me 5 minutes - I may need to tweak the permissions. We only recently moved to this software, so a few things still need to be ironed out.

Link to comment
Share on other sites

I'm so sorry for everything you've been through @[Ts...]. I wish I knew what exactly caused these symptoms. Have you tried using the 'search' option to see what other results show up?

Link to comment
Share on other sites

3 hours ago, [[j...] said:

I'm so sorry for everything you've been through @[Ts...]. I wish I knew what exactly caused these symptoms. Have you tried using the 'search' option to see what other results show up?

Yes I have. It's such a uniquely comorbid case that I knew it was a shot in the dark. I need to know if there is any hope I can hang onto, but I can't find answers anywhere at all thus far

Link to comment
Share on other sites

Please... I'll lose my mind if this goes ignored. I really can't take this anymore. My mother and brother literally hate me because I have these symptoms! This suffering is absolutely unparallelled... 

Link to comment
Share on other sites

I don't think people are ignoring you @[Ts...]. I think they don't have an answer to your question unfortunately.  I've been here for over two years and I check in regularly and I don't remember coming across such a complicated situation involving TMS.

We can give you emotional support but we might not have the answer to your question. 

Link to comment
Share on other sites

  • 2 weeks later...

hi tsjanith 

 

how are your symptoms, have they improved? do you think if they calibrated and placed the device properly (on the last session) that the outcome of TMS would have been different? 

In my opinion, brains heal, and my hunch is to say you will heal from the TMS injury. I'm sure the incorrect placement of it didn't help with the benzo healing and made your brain more stressed. 

I hope you're doing a bit a better, or experiencing some windows. And if you are, try to grab a hold of the hope in those windows. We all know this, but is a good reminder. Windows are signs of healing.

 

keep going you got this !!!

Link to comment
Share on other sites

  • 2 weeks later...

Thanks Tikvah. 

 

No, the symptoms have not improved. It'll be 2.5 years in 2 weeks from now...

 

Thank you for the encouragement. It's hard to believe, but I have no choice but to hang onto hope that I will eventually heal. 

 

I do have windows, but I've had those since the beginning. They're infrequent and while they're better than waves, the symptoms are still there in some capacity. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...